Arkansas, 2015

Heat in Arkansas, September 5, 2015

September 5, 2015 · NWS TSA · 1 event in 1 county or zone

Hot weather, with temperatures near 90 and heat index values in the lower to middle 90s, contributed to over 325 heat-related incidents at the University of Arkansas Razorbacks football game. Ten of these heat victims were transported to the local hospital.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
325
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Hot weather, with temperatures near 90 and heat index values in the lower to middle 90s, contributed to over 325 heat-related incidents at the University of Arkansas Razorbacks football game. Ten of these heat victims were transported to the local hospital.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Sep 5, 11:04 AM CST, 56 minutes earlier.

Area forecast discussion, Sep 5, 11:04 AM CST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1204 PM CDT SAT SEP 5 2015

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Isolated TSRA possible across se OK wc and nw AR...however
coverage will be too low for TAF inclusion. Additionally..brief
MVFR VSBYS in fog will once again be possible late in the TAF
period at KBVO and KFYV. Otherwise...vfr conditions expected at
all sites through the period.

&&

.PREV DISCUSSION... /ISSUED 1034 AM CDT SAT SEP 5 2015/

DISCUSSION...
Temperatures running a degree or two warmer than those observed 24
hours ago...and current forecast has this accounted for. Isolated
thunderstorm potential exists across southeast Oklahoma...west
central and northwest Arkansas this afternoon. Current slight
chance pops for afternoon look good at this time.

No update planned this morning.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

AVIATION...23
Hazardous weather outlook, Sep 5, 11:57 AM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1257 PM CDT SAT SEP 5 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-061015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1257 PM CDT SAT SEP 5 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA...NORTHWEST AND WEST CENTRAL ARKANSAS.
	ONSET...THIS AFTERNOON.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHEAST OKLAHOMA...AS
WELL AS PORTIONS OF NORTHWEST AND WEST CENTRAL ARKANSAS THIS
AFTERNOON. STORMS THAT DO DEVELOP WILL DISSIPATE BY EARLY EVENING
WITH THE LOSS OF SURFACE HEATING.

HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS MUCH OF EASTERN
OKLAHOMA AND WEST CENTRAL ARKANSAS THIS AFTERNOON WITH HEAT
INDICES IN THE 100 TO 104 DEGREE RANGE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
MONDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO
EARLY NEXT WEEK. THE POTENTIAL FOR WIDESPREAD RAINFALL WILL EXIST ON
TUESDAY AS A THUNDERSTORM COMPLEX MOVES INTO PORTIONS OF
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. A FEW OF THESE STORMS
COULD BE STRONG WITH LOCALLY HEAVY RAINFALL. ANOTHER ROUND OF
THUNDERSTORMS WILL BE POSSIBLE THURSDAY INTO FRIDAY AS A COLD
FRONT SWEEPS THROUGH THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Washington

When
September 5, 12:00 PM CST to 6:00 PM CST
Where
Washington forecast zone
Injuries
325 direct, 0 indirect
Reported by
Emergency Manager
Coordinates
35.979, -94.216 (the zone’s center; the record gives no point)

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, September 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 602650.